Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 13, 2007, 10:55 PM MDT for 5 counties in North Dakota. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2007, 10:55 PM MDT (04:55 UTC)
- Expired
- May 14, 2007, 12:00 AM MDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 166 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 11:05 PM MDT | TSTM WND GST 65 | Scranton, ND | |
| May 13, 11:10 PM MDT | TSTM WND GST 75 | 5 S Belfield, ND | MACHINE SHED ON FARM DESTROYED 5 MILES SOUTH OF BELFIELD. BARN 7 MILES SOUTH OF BELFIELD DAMAGED. |
| May 13, 11:15 PM MDT | TSTM WND GST 60 | 10 Sw Regent, ND | EVENT WAS LOGGED AND NO LSR WAS SENT. |
| May 13, 11:24 PM MDT | TSTM WND GST 60 | Hettinger, ND | |
| May 13, 11:27 PM MDT | TSTM WND GST 71 | Dickinson, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 10:12 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140457 SVRBIS NDC001-011-041-087-089-140600- /O.NEW.KBIS.SV.W.0009.070514T0455Z-070514T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1055 PM MDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA... EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA... WESTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA... EASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA... STARK COUNTY IN SOUTHWEST NORTH DAKOTA... THIS INCLUDES THE CITY OF DICKINSON... * UNTIL MIDNIGHT MDT * AT 1051 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF DICKINSON TO 68 MILES SOUTH OF DICKINSON AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SCRANTON AT 1105 PM MDT... NEW ENGLAND AND SCHEFIELD AT 1110 PM MDT... DICKINSON AROUND 1115 PM MDT... HETTINGER AT 1140 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4697 10322 4595 10328 4595 10241 4700 10245 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 140518 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1216 AM CDT MON MAY 14 2007 NDC001-011-041-087-089-140600- /O.CON.KBIS.SV.W.0009.000000T0000Z-070514T0600Z/ SLOPE ND-HETTINGER ND-BOWMAN ND-ADAMS ND-STARK ND- 1116 PM MDT SUN MAY 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR STARK...WESTERN ADAMS...EASTERN BOWMAN...WESTERN HETTINGER AND EASTERN SLOPE COUNTIES... AT 1112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS LIKELY PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF BOWMAN TO DICKINSON...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... DICKINSON AROUND 1120 PM MDT... BUCYRUS...HAVELOCK AND 9 MILES NORTHWEST OF HETTINGER AROUND 1125 PM MDT... LEFOR AND GLADSTONE AROUND 1130 PM MDT... REGENT AROUND 1135 PM MDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4697 10322 4595 10328 4595 10241 4700 10245 $$ TWH
000 WWUS53 KBIS 140603 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 101 AM CDT MON MAY 14 2007 NDC001-011-041-087-089-140611- /O.EXP.KBIS.SV.W.0009.000000T0000Z-070514T0600Z/ SLOPE ND-HETTINGER ND-BOWMAN ND-ADAMS ND-STARK ND- 1201 AM MDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STARK...WESTERN ADAMS...EASTERN BOWMAN...WESTERN HETTINGER AND EASTERN SLOPE COUNTIES EXPIRED AT MIDNIGHT MDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT JUST EAST TO THIS AREA. GUSTY NORTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED TO SLOWLY SUBSIDE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4697 10322 4595 10328 4595 10241 4700 10245 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:00 PM MDT, 8 hours 55 minutes earlier.
Area forecast discussion, May 13, 2:00 PM MDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN MAY 13 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHORTWAVE TROUGH MOVING THROUGH NORTHWEST MT AT THIS TIME. EXPECTED TO MOVE EAST AND INTERACT WITH SEVERAL SURFACE FRONTAL BOUNDARIES ACROSS WESTERN AND SOUTHERN NORTH DAKOTA TONIGHT AND MONDAY. DEWPOINTS ACROSS WEST AND CENTRAL NORTH DAKOTA ARE NOW INTO THE MIDDLE TO UPPER 50S. COLD FRONT ACROSS NORTHEAST MONTANA EXPECTED TO MOVE SOUTHEAST AND FACILITATE AN MCS THAT MAY BRING SIGNIFICANT PRECIPITATION TO NORTHWEST NORTH DAKOTA TONIGHT AND EARLY MONDAY. ACROSS THE SOUTHWEST...SFC LOW PRESSURE OVER NORTHEAST WYOMING WILL MOVE EAST. WARMER AND MORE MOIST AIR SHOULD ENABLE THE CAP TO BREAK BY LATE AFTERNOON/EVENING. WILL KEEP CHC OF THUNDERSTORMS IN FCST THERE AND MENTION A FEW SEVERE. BY LATE EVENING AND OVERNIGHT MAIN ACTION WILL BE ACROSS THE NORTH WHERE MCS EXPECTED TO MOVE. WILL KEEP HIGHEST POPS ACROSS THE NORTH. SFC LOW DEEPENING AND HIGH PRESSURE FOLLOWING BEHIND SO A WINDY DAY IN STORE FOR MOST OF THE REGION. FEEL THE WIND ADVISORY CRITERIA PROBABLY NOT GOING TO BE MET FOR MONDAY. COOLER AIR WILL OVERSPREAD THE REGION THROUGH WEDNESDAY WITH HIGHS IN THE 60S TO AROUND 70 AND LOWS IN THE 40S WITH DRY WEATHER AS HIGH PRESSURE BECOMES THE DOMINATE WEATHER FEATURE. .LONG TERM...THURSDAY THROUGH SUNDAY UPPER LEVEL RIDGE OVER THE EASTERN ROCKIES THURSDAY IS FORECAST TO MOVE EAST AND FLATTEN OVER THE NORTHERN TIER STATES WITH SHORTWAVES MOVING THROUGH THE MAIN BELT OF THE WESTERLIES ACROSS CENTRAL CANADA. BY FRIDAY BROAD SURFACE LOW PRESSURE SETS UP FROM SOUTH CENTRAL CANADA TO THE NORTHERN PLAINS STATES. A LONGWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST ON FRIDAY AND UPPER LEVEL IMPULSES MOVE THROUGH THE TROUGH TOWARDS THE NORTHERN PLAINS. THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE ROCKIES AND OUT INTO THE WESTERN PLAINS SATURDAY NIGHT...AND CONTINUES MOVING EAST ACROSS THE NORTHERN TIER STATES AND SOUTH CENTRAL CANADA THROUGH SUNDAY AND BEYOND. SHOULD BE DRY THURSDAY...WITH A CHANCE OF THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. HIGHS MAINLY IN THE 70S AND LOWS 45 TO 50. && .AVIATION... SURFACE LOW PRESSURE OVER NORTHERN SOUTH DAKOTA THIS AFTERNOON IS FORECAST TO MOVE NORTHEASTWARD TO THE BORDER OF THE EASTERN DAKOTAS AND MINNESOTA BY DAYBREAK MONDAY MORNING. MEANWHILE AT UPPER LEVELS A WEAK IMPULSE IS MOVING ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON ASSOCIATED WITH THUNDERSTORMS THERE. THIS IMPULSE IS FORECAST TO MOVE EAST/NORTHEAST AND CLIP THE NORTHWEST CORNER OF NORTH DAKOTA THIS EVENING. A STRONGER SHORTWAVE FOLLOWS AND EXPECT A GOOD CHANCE OF THUNDERSTORMS LATE TONIGHT SPREADING EASTWARD ACROSS THE STATE. VFR CEILINGS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, May 13, 3:24 AM MDT, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 424 AM CDT SUN MAY 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 424 AM CDT SUN MAY 13 2007 /324 AM MDT SUN MAY 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE WEST AND NORTH DURING THE DAY TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BECOME LIKELY IN WESTERN NORTH DAKOTA BY LATE EVENING. THE STORMS WILL SPREAD EASTWARD INTO THE CENTRAL PART OF THE STATE BY DAYBREAK MONDAY MORNING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE WEATHER IS IN SOUTHWESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY IN SOUTHWESTERN NORTH DAKOTA. CJS/JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:32 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 43 min |
| May 13, 9:56 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 64 min |
| May 13, 9:56 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 49 min |
| May 13, 10:40 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 50 min |
| May 13, 11:29 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 61 min |
| May 13, 11:47 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 58 min |
| May 14, 12:08 AM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 67 min |
| May 14, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 58 min |
| May 14, 1:15 AM MDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| May 14, 1:25 AM MDT | Severe Thunderstorm Warning | BIS | McLean | 50 min |
| May 14, 1:34 AM MDT | High Wind Warning | BIS | Dunn, Mercer, Oliver, Stark | 2 hr |
| May 14, 1:44 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 61 min |
| May 14, 2:29 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.